News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Masturbation addiction


 highbrowtechie - Mon Nov 12, 2007 5:56 pm

Please reply to my mail as soon as possible with your advise as it is my last hope for resolving my problem.

My age: 22 yrs.
Sex: Male
My weight: 42 kgs (from the last 3 yrs it has not changed)

Probable Problem:

--I have been masturbating from the age of 14/15 (i.e. from last 7/8 yrs.)
--I have been telling myself from the day I started doing it that it was wrong but I could not stop it.
--I have masturbated only when I have felt lonely, and most of the time I have been lonely.
--Immediately after masturbating I feel mentally very strong for 1 hour. Thoughts starts coming to my mind about my future plans (and have very good plans). But I become mentally and physically weaker than before.

Family History:

I was away from my family from the age of 8 to 21. When I was 8 yrs old I was physically very fit and very good in studies.

Result:

--I am very very thin and underweight.
--I have become mentally and physically very weak.
--I am unable to concentrate in my studies.
--I have not been able to mix with my friends, brothers or sisters.
--Most of the time when I am in other's company I am very tensed without any reasons. I don't understand why I am very tensed and sad.
--I am becoming bald.

I am not under any medications.

Again I request you to quickly reply with your advise.
If needed, please ask for more details.
 Debbie Miller, RN - Mon Nov 12, 2007 8:52 pm

User avatar Hello,
There are other possibilities for your distress and I believe it warrants a work up by a mental health professional. You could have some form of depression which might respond very well with treatment. Please schedule an appointment right away. You should be able to enjoy life and if the chemicals aren't working properly it is impossible to feel good.

If you feel as though you might harm yourself, please seek emergency care and talk to someone close to you about your concerns.

The masturbation may or may not be a problem. If you are uncomfortable with it and feeling guilty, it probably is contributing. A therapist can also help you with this if it is your desire to stop. You can also be reassured that it is not always considered a problem. In excess, anything can interfere with your normal daily activities and life. This is no different. Perhaps a therapist can help you get to the place where you are able to function at your best. You will need a doctor to evaluate you for the need of medications.

Good luck.
Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here